Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 2, NWS Tulsa, OK

January 12, 1995Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 1995, 8:27 PM CST for Sequoyah County, Oklahoma. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Jan 12, 1995, 8:27 PM CST (02:27 UTC)
Expired
Jan 12, 1995, 9:30 PM CST
In force
63 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 2.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 130229 RRA
SVRTUL
ARC143-OKC135-130330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
827 PM CST THU JAN 12 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  930 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHWEST ARKANSAS
 
   ...WASHINGTON COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...SEQUOYAH COUNTY
 
AT 827 PM RADAR INDICATED SEVERE THUNDERSTORMS FROM WEST FORK ARKANSAS
TO SPIRO OKLAHOMA. THE STORMS WERE MOVING NORTH NORTHEAST AT 25 MPH.
MULDROW AND ROLAND ARE IN THE PATH OF THESE STORMS.
 
 
HAIL TO THE SIZE OF NICKLES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER
DhRIVE ONTO A FLOODED ROAD.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:32 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 12, 3:32 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST THU JAN 12 1995

MAIN ACTION IN ERN OK FOR THE NEXT DAY OR TWO APRS TO BE IN SE
ZNS. UPR SYS HEADED ACRS TX INTO GULF COAST REGION SHLD SPREAD
GOOD UVM INTO AR. AS IT DOES MCCURTAIN AND TO A SOMEWHAT LESSER
XTNT LEFLORE CNTYS SHLD BE ON THE N AND W EDGE OF RW/TRW. DIDN'T
CARE FOR THE DETAILS OF 12Z NGM RUN (DOUBT THE +10.0 UVM AT TUL
AT 00Z FOR EXAMPLE). SO FOLLOWED AN ETA/AVN BLEND W/A BIT MORE
EMPHASIS ON THE ETA BASED ON ITS VERT MOTION PROGS.

NOT QUITE SURE WHERE THE FNT IS THIS AFTN. BEST GUESS WLD BE FM
XTRM SE KS TO JUST S OF OKC TO A SFC LO IN SW OK. TUL HAD A BRIEF
WND SHIFT BFR HEADING BACK TO LGT SW. BVO HAS BEEN L/V ALL DAY
AND JLN HAS SHIFTED TO NW BUT REMAINS IN THE 60S. MDLS FAIRLY
CONSISTENT IN MVG THE FNT THRU ERN OK OVRNGT. LOOKS LIKE IT SHLD
JUST BE REACHING IDB ARND 12Z. BUT AIR BEHIND FNT ISN'T TOO COOL
INITIALLY. DW PTS IN KS THIS AFTN HV BEEN ARND 40 SO DIDN'T DROP
TEMPS TOO MUCH TNGT.

PRECIP ACRS ABT THE SERN 1/3 OF ERN OK LOOKS GOOD BUT NOT TOO
CONFIDENT ABT REMAINDER OF FA. FOR MUCH OF THE FA BEST UVM SEEMS
TO BE EARLY IN THE NGT WHEN LOWER LVLS ARE DRY. BY THE TIME THE
LO LVLS MOISTEN MOST OF THE FORCING IS HEADED TO THE S AND E. WL
STILL CARRY A SLGT CHC RW IN NRN ZNS ALTHO THIS MAY BE MORE LIKE
SPRINKLES IF ANYTHING. POPS INCREASE DRAMATICALLY HEADED TWD THE
SE CRNR. WENT CAT AT IDB AS TRW IN ERN TX MAY CLIP SRN MCCURTAIN
CNTY. ALSO MDLS IN AGREEMENT THAT GOOD UVM SHLD MV ACRS THAT
AREA. MENTIONED SVR FOR TNGT IN ZN77 W/GOOD INSTABILITY AND
DYNAMICS FCST THERE. ALSO NRN TIP OF WW12 COMES RIGHT UP TO RED
RVR.

PRECIP SHLD CONT IN ZNS 76/77 INTO FRI SO KEPT RATHER HI POPS
THERE. ELSEWHERE CHC OF PRECIP SHLD DIMINISH BY AFTN. HOWEVER
GRIDDED DATA SHOWING HI RHS IN UPR LVLS ACRS ERN OK. THINK THAT
HI LVL CLDS SHLD THIN IN WRN SCTNS FRI AFTN BUT WL STILL CALL IT
MSTLY CLDY. ALNG AR/MO BRDR DOUBT THERE WL BE MANY BREAKS SO WL
KEEP IT CLDY.

AS UPR SYS STRENGTHENS TO THE SE OF OK IT WL BE SLOW MVG. THUS
SOME PRECIP MAY LINGER IN FAR SE ZNS INTO FRI NGT. OTRW SKIES
SHLD BCM PTLY CLDY ACRS THE REMAINDER OF THE FA. WL END PRECIP IN
SE BY SAT. IN WAKE OF UPR SYS HEADED THRU THE SE US WX SHLD BE
RATHER QUIET ACRS ERN OK THRU THE WEEKEND.

INTERNET PROBS DOWN THE LINE HV PREVENTED A GOOD LOOK AT ECMWF
TDY. BUT BASED ON NMC DISC AND MAN PROGS IT LOOKS LIKE ECMWF IS
CONSISTENT W/PREV RUN AND REMAINS MDL OF CHOICE IN LONG RANGE.
THUS HV ONLY MADE MINOR ADJS TO XTNDED FCST. THAT SUGGESTS TEMPS
BACK IN THE 60S BY MON AFT DROPPING TO NR NRML NEXT TWO DYS. ATTM
LOOKS LIKE NEXT SYS TO AFFECT ERN OK SHLD HOLD OFF UNTIL THE
MIDDLE OF NEXT WK. SO HV KEPT TUE DRY FOR NOW.

PRELIM NMBRS
TUL 40/52 32/54 2110     MLC 43/53 33/55 3210
BVO 36/50 28/52 1100     IDB 55/56 38/56 8742

07

.TUL...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 7:35 PM CSTSevere Thunderstorm WarningTSALeFlore55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.